Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Apr 9, 2020, 3:48 AM CDT for 14 counties in Nebraska; Fremont County, Page County, Iowa. It took effect at Apr 9, 2020, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2020, 3:48 AM CDT (08:48 UTC)
- In effect from
- Apr 9, 2020, 12:00 PM CDT
- Expired
- Apr 9, 2020, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Page County, IA, Boone County, NE, Butler County, NE, Cass County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 70 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790 WWUS83 KOAX 090848 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 348 AM CDT Thu Apr 9 2020 .Gusty northwesterly winds combined with low humidity and ample fuels will create dangerous fire conditions across parts of eastern Nebraska and southwest Iowa. Any fires that start will be hard to control. IAZ090-091-NEZ030-042-050-065>068-078-088>093-091700- /O.NEW.KOAX.FW.W.0004.200409T1700Z-200410T0000Z/ Fremont-Page-Boone-Platte-Butler-Seward-Lancaster-Cass-Otoe- Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 348 AM CDT Thu Apr 9 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA... The National Weather Service in Omaha/Valley has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM CDT this evening. * Affected Area...In Iowa, Fire Weather Zone 090 Fremont and Fire Weather Zone 091 Page. In Nebraska, Fire Weather Zone 030 Boone, Fire Weather Zone 042 Platte, Fire Weather Zone 050 Butler, Fire Weather Zone 065 Seward, Fire Weather Zone 066 Lancaster, Fire Weather Zone 067 Cass, Fire Weather Zone 068 Otoe, Fire Weather Zone 078 Saline, Fire Weather Zone 088 Jefferson, Fire Weather Zone 089 Gage, Fire Weather Zone 090 Johnson, Fire Weather Zone 091 Nemaha, Fire Weather Zone 092 Pawnee and Fire Weather Zone 093 Richardson. * Winds...Northwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 20 percent. * Impacts...Any fires that develop will grow quickly and spread rapidly. Outdoor burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$ Zapotocny
1 follow-up statement
877 WWUS83 KOAX 091622 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 1122 AM CDT Thu Apr 9 2020 .Gusty northwesterly winds combined with low humidity and ample fuels will create dangerous fire conditions across parts of eastern Nebraska and southwest Iowa. Any fires that start will be hard to control. IAZ090-091-NEZ030-042-050-065>068-078-088>093-100000- /O.CON.KOAX.FW.W.0004.200409T1700Z-200410T0000Z/ Fremont-Page-Boone-Platte-Butler-Seward-Lancaster-Cass-Otoe- Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1122 AM CDT Thu Apr 9 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA... * Affected Area...In Iowa, Fire Weather Zone 090 Fremont and Fire Weather Zone 091 Page. In Nebraska, Fire Weather Zone 030 Boone, Fire Weather Zone 042 Platte, Fire Weather Zone 050 Butler, Fire Weather Zone 065 Seward, Fire Weather Zone 066 Lancaster, Fire Weather Zone 067 Cass, Fire Weather Zone 068 Otoe, Fire Weather Zone 078 Saline, Fire Weather Zone 088 Jefferson, Fire Weather Zone 089 Gage, Fire Weather Zone 090 Johnson, Fire Weather Zone 091 Nemaha, Fire Weather Zone 092 Pawnee and Fire Weather Zone 093 Richardson. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 22 percent. * Impacts...Any fires that develop will grow quickly and spread rapidly. Outdoor burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 8, 11:28 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 8, 11:28 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1128 PM CDT Wed Apr 8 2020
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 307 PM CDT Wed Apr 8 2020
Looking at visible satellite this afternoon, we see some
scattered clouds that have pushed south into our area. The
southern half of our area has remained fairly cloud-free with
temperatures topping out in the mid 70s. Farther north high
temperatures reached the low 60s. Northerly winds have picked up
behind a cold front that has passed through our area today. Winds
are currently gusting 25 to 35 mph across eastern Nebraska and
Western Iowa. Winds should die down overnight and we can expect
mostly clear to partly cloudy skies. Temps will dip down to near
or below freezing across much of the area.
The weather will remain fairly quiet during the day on Thursday
with the exception of the northwest winds which will become quite
gusty again during the day. At the surface, expect high pressure
to build into the area, but with an upper level system passing by
to our northeast, expect another cold front and breezy conditions.
High temperatures on Thursday will only top out in the upper 40s
in the north to mid 50s in the south. Latest short term guidance
suggest winds gusting as high as 40 knots during the day, so have
bumped up the winds slightly in the newest forecast update.
Additionally, a wind advisory has been issued for parts of eastern
Nebraska and western Iowa. With the gusty winds and relative
humidities in the 20-30% range, fire danger will be in the Very
High category. Like Wednesday night, winds will diminish overnight
with lows in the upper 20s.
Weather will remain quiet again on Friday with a surface high
pressure passing by to our south and light southerly flow returning.
Highs are expected to bounce back to the upper 50s and perhaps
approaching 60. Otherwise, attention will turn to the approaching
weather system over the weekend and maybe the return of some wintry
weather (Yuck!). Friday night into Saturday, an upper level trough
will swing eastward. Ahead of the main wave, a shortwave will move
across early Saturday morning and bring chances for rain to the
area. Highs on saturday will be similar to friday. The main system
will move into the area on Sunday. Expect a rainy Easter Sunday
this year with a shot of cold air moving in as well. 850mb
temperatures will drop as low as -10c on Sunday so it is quite
possible that we could see the change over to snow, especially in
northeast Nebraska. Surface temperatures are expected to top out
in the low 40s. There are still several differences in the models
with this weekend system, but it will be something to keep an eye
on in the coming days. &&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1239 PM CDT Wed Apr 8 2020
Gusty north winds are the primary forecast concern for the TAF
period. A cold front has moved through the area and winds from the
north have increased in speed up to 25 kts sustained and are gusting
up to 40 kts. Gusty winds should persist until about 09/01Z.
After 01Z, winds should decrease to around 10 to 15 kts. Short
range guidance is indicating that there will likely be some low
level wind shear across the area beginning around 09/11Z. It
likely won't be strong enough to meet criteria, except for a
couple of hours near KOFK from 09/11Z to 09/13Z.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1126 PM CDT Wed Apr 8 2020
Winds are the primary concerns through the TAF period. Northwest
winds around 8 knots at TAF issuance, but increasing to 23 to 38
knots that lingers through about 10/01z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from 9 AM to 7 PM CDT Thursday for NEZ011-012-015-
017-018-032>034-044-045-052-053.
IA...Wind Advisory from 9 AM to 7 PM CDT Thursday for IAZ043-055-056-
069-079-080-091.
&&
DISCUSSION...HB
AVIATION...DeWaldHazardous weather outlook, Apr 8, 3:35 PM CDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 335 PM CDT Wed Apr 8 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-091045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 335 PM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday Northwest wind gusts of 25 to 35 mph are forecast as a cold front pushes through the area. The combination of gusty winds and relative humidities of 25 to 35 percent have elevated fire danger conditions to the very high category for today. Thursday will see similar conditions with winds gusting as high as 45 mph and very high fire danger. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Isolated thunderstorms are possible Friday night and Saturday morning. Sunday will bring breezy to windy conditions. Rain and rain changing to snow could affect portions of the outlook area Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:51 PM CDT | Freeze Warning | OAX | Gage, Jefferson, Johnson, Lancaster, Nemaha, Otoe and 3 more | 18 hr |
Nearby
Red Flag Warnings in Nebraska, 2020Red Flag Warnings in Iowa, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.